Georgia, 2001

Hail in Georgia, August 10, 2001

August 10, 2001 · NWS JAX · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 10, 12:00 PM EST, 2 hours 41 minutes earlier.

Area forecast discussion, Aug 10, 12:00 PM EST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
100 PM EDT FRI AUG 10 2001

PUBLIC...AVN/ETA/MESOETA SIMILAR WITH HANDLING OF VORT ASSOCD WITH
REMNANTS OF BARRY...DRAGGING IT SLOWLY ESEWD AND SLOWLY SHEARING IT
OUT ALONG THE WAY...WHILE THE NGM IS THE ODD BALL MOVING IT QUICKLY
TO THE CAROLINAS BY 48 HRS. THE MODELS SOLUTIONS ARE GENERALLY
FARTHER NORTH WITH THE S/W AND LESS AMPLIFIED...THIS ALLOWS FOR THE
BULK OF THE MOISTURE AND ENERGY TO STAY NORTH OF CWA. WITH SLOW
MOVEMENT OF MOISTURE...WILL UP POPS TO 30-40% ON SAT AND 40-50% ON
SUN. LKLY POPS MAY BE NEEDED ACRS NWRN AREAS SUN AFTN...IF MOSITURE
DROPS A LTL FURTHER S AND E. TEMPS SHUD REMAIN SLIGHTLY ABOVE NORMAL
IN SW FLOW...MAINLY IN THE 90 TO 95 RANGE...WITH HEAT INDICES AGAIN
REACHING 105 DURING THE MID-LATE AFTN HOURS. XTNDD...WITH FRNT
STAYING TO THE N OF FA...CLIMO POPS IN THE 30-50% RANGE THRU THE
XTNDD WITH NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS XPCTD.

MARINE...SIMILAR FCST TO YDAY AS XPCTNG SURGE FM S/SW ARND SUNSET
ACRS GA WTRS...WITH LTL TO NONE ACRS FL WTRS. SO 15 KTS AND GUSTY
SHUD COVER IT WITH SEAS 3 TO 4 FEET...WITH REPEAT PERFORANCES THRU
SUN NGT FOR GA WTRS AND SLIGHTLY LESS ACRS FL WTRS.
XTNDD...SOUTHWEST FLOW CONTS WITH SEAS IN THE 2 TO 4 FT RANGE.

PRELIM
AMG 73/91/72/90 2435
SSI 76/91/76/90 1324
JAX 74/93/73/92 1324
GNV 71/92/72/91 1324

.JAX...
.GA...NONE.
.FL...NONE.

PUBLIC/MARINE...HESS.
FIRE WX/AVIATION...MOBBS.

In the hours before

Special weather statement, Aug 10, 11:00 AM EST, 3 hours 41 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-102200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT FRI AUG 10 2001

...WIDELY SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS
NORTHEAST FLORIDA AND SOUTHEAST GEORGIA...
...HEAT INDICES AROUND 105 DEGREES THIS AFTERNOON...

WIDELY SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP THIS
AFTERNOON AND EVENING...ESPECIALLY ALONG SEABREEZE BOUNDARIES ACROSS
NORTH FLORIDA. ANY STORMS THAT DEVELOP WILL GENERALLY MOVE TOWARDS
THE EAST AT 10 MPH OR LESS. THE STORMS ARE NOT EXPECTED TO REACH
SEVERE LIMITS...HOWEVER...DUE TO THE SLOW MOVEMENT...SOME STORMS
WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS.

IN ADDITION...THE AFTERNOON HEAT COMBINED WITH THE HUMIDITY WILL
RESULT IN HEAT INDICES TO REACH AROUND 105 DEGREES IN A NUMBER OF
LOCATIONS. EFFECTS CAN BE MINIMIZED BY REDUCING OUTDOOR
ACTIVITIES...DRINKING PLENTY OF WATER OR NON-ALCOHOLIC
BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF POSSIBLE...SPEND
TIME IN AIR CONDITIONED FACILITIES.

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Bacon

When
August 10, 2:41 PM EST
Where
Bacon County, 8 mi S of Alma
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.417, -82.467

Hail, Ware

When
August 10, 2:48 PM EST
Where
Ware County, Bickley
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
31.400, -82.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2001Every state in 2001This day in weather historyWarnings in Georgia, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262154, 5262155.